Alert archive / Oklahoma / River Flood Warnings in 2013

River Flood Warning 38, NWS Tulsa, OK

November 1, 2013Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Nov 1, 2013, 9:06 AM CDT for Ottawa County, Oklahoma. It took effect at Nov 2, 2013, 1:00 AM CDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Nov 1, 2013, 9:06 AM CDT (14:06 UTC)
In effect from
Nov 2, 2013, 1:00 AM CDT
Expired
Nov 2, 2013, 11:30 PM CDT
In force
23 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 14.71 ft at Nov 2, 2013, 10:00 AM CDT.

actionminormoderate5101511/0111/0211/0311/04
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WGUS44 KTSA 011406
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
906 AM CDT FRI NOV 1 2013


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-012206-
/O.NEW.KTSA.FL.W.0038.131102T0600Z-131103T0430Z/
/COMO2.1.ER.131102T0600Z.131102T1200Z.131102T2230Z.NO/
906 AM CDT FRI NOV 1 2013

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Neosho River near Commerce.
* from late tonight to Saturday evening, or until the warning is 
  cancelled.
* At  8:00 AM Friday, the stage was 10.90 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage late tonight and continue to rise to near 15.4 
  feet by Saturday morning. The river is expected to fall below flood
  stage late Saturday afternoon. This rise is in response to heavy rain 
  that fell across southeast Kansas.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$
3 follow-up statements
271 
WGUS84 KTSA 011903
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
203 PM CDT FRI NOV 1 2013


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-020303-
/O.EXT.KTSA.FL.W.0038.131102T0900Z-131103T0224Z/
/COMO2.1.ER.131102T0900Z.131102T1200Z.131102T2024Z.NO/
203 PM CDT FRI NOV 1 2013

The Flood Warning continues for
  The Neosho River near Commerce.
* from late tonight to Saturday evening, or until the warning is 
  cancelled.
* At  1:00 PM Friday, the stage was 12.34 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage late tonight and continue to rise to near 15.2 feet by 
  Saturday morning. The river is expected to fall below flood stage 
  Saturday afternoon.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$
630 
WGUS84 KTSA 020210
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT FRI NOV 1 2013


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-021010-
/O.CON.KTSA.FL.W.0038.131102T0900Z-131103T0224Z/
/COMO2.1.ER.131102T0900Z.131102T1200Z.131102T2024Z.NO/
910 PM CDT FRI NOV 1 2013

The Flood Warning continues for
  The Neosho River near Commerce.
* from late tonight to Saturday evening, or until the warning is 
  cancelled.
* At  8:00 PM Friday, the stage was 13.71 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage early Saturday morning and continue to rise to near 
  15.2 feet by Saturday morning. The river is expected to fall below 
  flood stage Saturday afternoon.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$
493 
WGUS84 KTSA 021355
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
855 AM CDT SAT NOV 2 2013


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-021425-
/O.CAN.KTSA.FL.W.0038.000000T0000Z-131103T0224Z/
/COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
855 AM CDT SAT NOV 2 2013

The Flood Warning is cancelled for
  The Neosho River near Commerce.
* At  8:00 AM Saturday, the stage was 14.67 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce will crest below flood 
  stage at 14.8 feet this afternoon.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Nov 1, 6:23 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Nov 1, 6:23 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
623 AM CDT FRI NOV 1 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. NORTHWEST
WINDS WILL GUST TO AROUND 20 KNOTS THIS AFTERNOON BEFORE
DIMINISHING THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 354 AM CDT FRI NOV 1 2013/

DISCUSSION...
MOSTLY CLEAR SKIES AND LIGHT WINDS WERE COMMON ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS MORNING. A LONG WAVE
TROF AXIS REMAINED JUST TO THE WEST THIS MORNING...WITH A DRIER
AND COOLER AIRMASS FILTERING SOUTHWARD BEHIND THE AXIS. THIS WAVE
AXIS WILL CONTINUE TO SHIFT EASTWARD THROUGHOUT THE DAY WITH THE
ONLY NOTICEABLE IMPACT TO THE REGION BEING A SHIFT IN SURFACE
WINDS OUT OF THE NORTHWEST AND SOME CLOUD COVER. AHEAD OF THE AXIS
TEMPERATURES TODAY SHOULD BE ABLE TO WARM INTO THE 60S TO LOW 70S
FROM NORTH TO SOUTH.

BEHIND THE EXITING WAVE...A RIDGE OF HIGH PRESSURE WILL DEVELOP
OVER THE PLAINS FOR THE WEEKEND WITH COLD ADVECTION...CLEARING
SKIES AND TEMPERATURES EXPECTED TO BE A BIT BELOW THE SEASONAL
AVERAGE OVER THE CWA. LOWS SATURDAY AND ESPECIALLY SUNDAY MORNING
COULD REACH NEAR FREEZING ACROSS FAR NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS. POSSIBLE FROST/FREEZE HEADLINES MAYBE POSSIBLE
WITH THESE LOWS.

DURING THE LATTER HALF OF THE WEEKEND ANOTHER LONG WAVE IS
FORECAST TO DEVELOP OVER THE WESTERN CONUS AND MAKE ITS WAY
THROUGH THE PLAINS BY THE MIDDLE PART OF NEXT WEEK. A COLD FRONT
LOOKS TO SET UP OVER WESTERN KANSAS AND NEBRASKA MONDAY WITH GUSTY
SOUTHERLY WINDS TRANSPORTING AMPLE AMOUNTS OF MOISTURE BACK INTO
THE REGION. THIS WILL ALLOW FOR CHANCES FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP DURING THE DAY MONDAY AND CONTINUE INTO
WEDNESDAY AS THE FRONT FINALLY PUSHES THROUGH THE CWA. WITH THE
LARGE AMOUNTS OF MOISTURE FORECAST OVER THE REGION...WIDESPREAD
RAIN SHOWERS WITH HEAVY RAINFALL AMOUNTS WILL AGAIN BE POSSIBLE
OVER THE REGION...WITH TUESDAY AND TUESDAY NIGHT LOOKING TO BE THE
GREATEST CHANCES. THUNDERSTORM CHANCES WILL ALSO BE POSSIBLE
MONDAY THROUGH WEDNESDAY...HOWEVER...MARGINAL INSTABILITY/WEAK
LAPSE RATES COULD KEEP THUNDER SOMEWHAT IN CHECK. THUS...WILL
CARRY ISOLATED TO SCATTERED THUNDER.

COLD FRONT SHOULD MOVE THROUGH THE REGION WEDNESDAY WITH PRECIP
EXITING THE REGION BY WEDNESDAY AFTERNOON/EVENING. COOLER AND
DRIER AIR SHOULD THEN PUSH INTO THE REGION FOR THE SECOND HALF
OF THE WORK WEEK UNDERNEATH A HIGH PRESSURE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, Nov 1, 5:05 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 AM CDT FRI NOV 1 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 AM CDT FRI NOV 1 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AN UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL
APPROACH THE AREA EARLY NEXT WEEK BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS. LOCALLY HEAVY RAINFALL AMOUNTS MAY RESULT IN SOME
FLOODING POTENTIAL...ESPECIALLY TUESDAY AND TUESDAY NIGHT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

River Flood Warnings in Oklahoma, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.